My dog (part pit part chow- 5yr old female) has been having trouble with tar like stuff in her ears. Finally switched vets. The new vet said her ear is severly infected- bacterial and yeast. He also noticed a huge open sore on her paw- from her licking and biting at it. He believes it might be a food allergy and has suggested putting her on a special non-allergic food for two months. He also put her on Primor 900mg per day for the infections. Since we started her on it- about 3 days ago- we have noticed her drinking a lot more water and peeing a lot more. She has had a little accident in the house- it wasnt a lot of urine, but it did make a puddle. So, my questions are: can this pill cause increased thirst, frequent urination, and possibly incontinence? I would also like to know if a food allergy could really cause infections in her ears? She does bite at herself a lot- like her skin itches her. She has had the ears problems- I think forever. Any advice would be greatly appreciated!! Thank you so much!!!!
Ear problems and itchy skin can be a result of food allergies or Atopy (environmental allergies). Dogs can be allergic to anything humans are allergic to, such as any kind of food and anything in the environment. Common food allergies include: chicken, beef, lamb, to name a few. Common environmental allergies include: dust mites, storage mites (common mites in any packaged food), flea allergies, tree and grass pollen, You Name It!
I find few allergic dogs with just one allergy; usually it is a combination of allergies. However, if your dog is food allergic, than controlling the diet can make the other allergies much less severe. As far an the antibiotic, she could have a sensitivity to this medication and it could cause the side-effects you are describing. I would call your veterinarian and ask for a different antibiotic. Did your vet also prescribe a steroid or give a steroid injection? If so, that could be the cause of increased urination and inappropriate urination.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.